Florida, 2007

Heavy Rain in Florida, August 9, 2007

August 9, 2007 · NWS JAX · 1 event in 1 county or zone

Scattered sea breeze storms across the Suwannee River Valley brought some relief from an extended hot period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Scattered sea breeze storms across the Suwannee River Valley brought some relief from an extended hot period.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 9, 7:43 PM EST, 1 hour 17 minutes earlier.

Area forecast discussion, Aug 9, 7:43 PM EST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
843 PM EDT THU AUG 9 2007

.UPDATE...CONVECTIVE ACTIVITY IS WANING. THERE ARE A FEW SPOTS
WHERE STORMS MAY CONTINUE UNTIL ARND 10 PM. OUTFLOWS GALORE
CREATED PULSE TYPE STORMS WITH INTENSE LIGHTNING. THE RUC
INDICATES A LOBE OF VORTICITY STRETCHING FROM GA/SC COAST TO THE
FL PANHANDLE WHICH MEANS THE REMAINING ACTIVITY WILL BE ACRS OUR
WRN ZONES. THE EXCESSIVE HEAT WARNING FOR SE GA EXPIRED EARLIER
LEAVING AN ADVISORY FOR THE NIGHTTIME HOURS. CONSIDERED EXTENDING
THE HEAT ADV TO INCLUDE ALL OF NE FL INSTEAD OF ONLY A PORTION BUT
DECIDED TO CONTINUE AS IS. MIN TEMPS WILL ONCE AGAIN BE IN THE
UPPER 70S WITH LOCALES NEAR THE COAST LIKELY TO REPORT THE LOWER
80S. SO IT WILL FEEL STICKY WHEN YOU FIRST GO OUT IN THE MORNING.
WARM AND HUMID CONDITIONS WILL KEEP SKIES HAZY.

&&

.AVIATION...HAZE WILL CONTINUE TO REDUCE VSBY TO MVFR 3-5SM MAINLY
AFTER MIDNIGHT.

&&

.MARINE...WINDS ARE GRADUALLY SHIFTING FROM S TO SW ARND 15 KT AT
THE BUOYS. SEAS ARE RUNNING 2 TO 3 FT. NO CHANGES ARE REQUIRED FOR
THE EVENING UPDATE.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  77 102  76  97 /  10  20  10  30
SSI  80  98  80  94 /  10  10  10  30
JAX  77  97  76  96 /  10  20  10  30
SGJ  79  94  78  92 /  10  20  10  20
GNV  76  96  76  94 /  10  20  10  30
OCF  75  96  74  95 /  20  30  10  30

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HEAT ADVISORY UNTIL 8 PM EDT FRIDAY FOR DUVAL-FLAGLER-NASSAU-ST
     JOHNS.

     HEAT ADVISORY FROM 12 PM TO 8 PM EDT FRIDAY FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-GILCHRIST-HAMILTON-MARION-PUTNAM-
     SUWANNEE-UNION.

GA...EXCESSIVE HEAT WARNING FROM 12 PM TO 8 PM EDT FRIDAY FOR APPLING-
     ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-
     COASTAL GLYNN-COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF
     DAVIS-PIERCE-WARE-WAYNE.

     HEAT ADVISORY UNTIL 12 PM EDT FRIDAY FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...NONE.
&&

TRABERT/ZAPPE/KERNS
Hazardous weather outlook, Aug 9, 6:35 PM EST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
735 PM EDT THU AUG 9 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-101000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
735 PM EDT THU AUG 9 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

...HEAT ADVISORY IN EFFECT FOR MUCH OF THE AREA...
...ISOLATED STRONG THUNDERSTORMS POSSIBLE THIS EVENING...

THE COMBINATION OF NIGHTTIME TEMPERATURES OF 75 TO 80 DEGREES AND
HIGH HUMIDITY HAS PROMPTED A HEAT ADVISORY TO CONTINUE OVERNIGHT FOR
SOUTHEAST GEORGIA AND MUCH OF NORTHEAST FLORIDA. PLEASE REFER TO THE
LATEST HEAT ADVISORY PRODUCT FOR FURTHER DETAILS.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH
THE EVENING HOURS WITH THE BEST THUNDERSTORM CHANCES OVER INLAND
AREAS. ISOLATED STRONG STORMS WILL BE POSSIBLE WITH STRONG WIND
GUSTS AND CLOUD TO GROUND LIGHTNING THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...HOT AND HUMID CONDITIONS WILL CONTINUE ON FRIDAY...

HOT AND HUMID CONDITIONS WILL PERSIST ON FRIDAY WITH AFTERNOON HEAT
INDEX READINGS OF 105 TO ABOVE 110 DEGREES. THEREFORE A HEAT ADVISORY
MAY BE NEEDED FOR PORTIONS OF SOUTHEAST GEORGIA AND NORTHEAST
FLORIDA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR
RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER
STATEMENTS CONCERNING THE HEAT.

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED EACH AFTERNOON FROM
FRIDAY THROUGH SUNDAY AS A WEAK FRONT MOVES INTO THE REGION. ANY
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING STRONG
WINDS...HEAVY RAIN AND FREQUENT LIGHTNING. THUNDERSTORM ACTIVITY WILL
BECOME MORE ISOLATED FROM MONDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE WHEN A WARNING IS ISSUED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Special weather statement, Aug 9, 6:13 PM EST, 2 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
713 PM EDT THU AUG 9 2007

FLZ037-092345-
PUTNAM-
713 PM EDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PUTNAM COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT...

AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF HOLLISTER...OR 7 MILES
EAST OF INTERLACHEN...WITH LITTLE MOVEMENT. THIS STRONG THUNDERSTORM
WILL ALSO AFFECT AREAS AROUND HOLLISTER THROUGH 745 PM EDT.
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Aug 9, 6:51 PM EST, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
751 PM EDT THU AUG 9 2007

FLZ022-100015-
COLUMBIA-
751 PM EDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SOUTHERN COLUMBIA
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM
EDT...

AT 751 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES WEST OF OLENO STATE PARK...OR 9
MILES EAST OF ICHETUCKNEE SPRINGS STATE PARK...MOVING SLOWLY SOUTH
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
OLENO STATE PARK AND FORT WHITE THROUGH 815 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Aug 9, 7:06 PM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
806 PM EDT THU AUG 9 2007

FLZ021-100045-
SUWANNEE-
806 PM EDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN SUWANNEE
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM
EDT...

AT 806 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 6 MILES NORTHEAST OF DOWLING PARK...OR 6
MILES SOUTH OF SUWANNEE RIVER STATE PARK...MOVING SOUTH AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND DOWLING PARK
THROUGH 845 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Aug 9, 8:06 PM EST, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
906 PM EDT THU AUG 9 2007

FLZ036-100145-
ALACHUA-
906 PM EDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ALACHUA COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 945 PM EDT...

AT 906 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES SOUTHWEST OF GAINESVILLE
AIRPORT...OR 2 MILES EAST OF GAINESVILLE...MOVING SOUTHWEST AT 5 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND GAINESVILLE
AIRPORT AND GAINESVILLE THROUGH 945 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Aug 9, 8:43 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
943 PM EDT THU AUG 9 2007

FLZ036-100230-
ALACHUA-
943 PM EDT THU AUG 9 2007

...SIGNIFICANT WEATHER ALERT HAS BEEN EXTENDED UNTIL 1030 PM EDT FOR
ALACHUA COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING...

AT 943 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM WALDO TO 9 MILES
WEST OF GAINESVILLE...WITH LITTLE MOVEMENT. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WALDO...GAINESVILLE AND
GAINESVILLE AIRPORT THROUGH 1030 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Aug 9, 8:45 PM EST, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
945 PM EDT THU AUG 9 2007

GAZ162-100230-
ECHOLS-
945 PM EDT THU AUG 9 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN ECHOLS
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 1030 PM
EDT...

AT 945 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF
MAYDAY TO 4 MILES WEST OF STATENVILLE...MOVING SLOWLY SOUTH AROUND 5
MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND MAYDAY
AND STATENVILLE THROUGH 1030 PM EDT. EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Alachua

When
August 9, 9:00 PM EST
Where
Alachua County, 0.92 mi SE of Phifer
Reported by
Trained Spotter
Coordinates
29.690, -82.360

A spotter measured a daily rainfall total of 3.5 inches, about 2 miles northwest of Gainesville.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 46758.